Love Your Liver But Be Careful Out There!

Acetaminophen

Acetaminophen over Antifungals

I know it sounds like an amped-up conspiracy movie, but what if drug companies were inadvertently hurting us more than helping us?  You know my blogs on the extreme dangers of taking long-term antibiotics elevating your risk of cancer, and now this. Let’s just say that you are on prescriptive Tylenol with codeine for your pain, then your heart doctor prescribed a once daily Saint Joseph Aspirin free, and because you can’t sleep, you take a Nyquil just before bed.

It has saddened me for decades that our healthcare providers disallow us a trial of the antifungal drugs, Sporanox or Diflucan, because, they believe those drugs just might injure our livers.  Yet those same doctors might condone the trio of drugs in my opening paragraph. These are known with certainty to increase your risk of liver damage.

Five years ago, an article proved that acetaminophen, not antifungals, caused the most drug induced liver injuries to we Americans. To make matters worse, the word “acetaminophen,“ might be listed on the tiny font label in hundreds of products as Paracetamol or APAP. About 500 Americans die annually from taking acetaminophen and overdoses of it led to 78,000 emergency room visits in 2014. Feel free to view this article for yourself by clicking this link.

READ THE LABEL and if you can’t because the print is deceptively small, or you don’t understand the label, hand the bottle to a pharmacist in the store and ask if this has acetaminophen in it. Most importantly, ask yourself this question.  How is my chosen diet and lifestyle contributing to my pain? I believe that most people eat and drink themselves into pain.

Share on facebook
Share on Facebook
Share on reddit
Share on Reddit
Share on email
Share via Email
Share on twitter
Share on Twitter

Leave a Reply